MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART VALVE
Model Number 2700
Medical Device Problem Codes Fluid/Blood Leak (1250); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dyspnea (1816); Cardiogenic Shock (2262); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 07/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative:the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Through implant patient registry it was learned that a patient with a 25mm 2700 valve underwent a valve-in-valve procedure after an implant duration of 5 (five) years, 10 months due to unknown reasons.The tavr was performed with a 26mm 9755rsl transcatheter valve.Patient was in recovery post procedure.
 
Additional Manufacturer Narrative
Updated section (b5, g3, h6 (clinical code, type of investigation code and device code).
 
Event or Problem Description
Through implant patient registry it was learned that a patient with a 25mm 2700 valve underwent a valve-in-valve procedure after an implant duration of 5 (five) years, 10 months due to regurgitation.The patient was presented with shortness of breath, heart failure, and was in cardiogenic shock.The tavr was performed with a 26mm 9755rsl transcatheter valve.Patient was discharged on pod# 5.
 
Additional Manufacturer Narrative
Aortic regurgitation (ar) in bioprosthetic heart valves, also known as aortic insufficiency, occurs when the valve does not close properly in diastolic phase, which results in retrograde flow of blood into the left ventricle.Trivial or trace to mild amounts of ar are not unusual post operatively in bioprosthetic valves.This is usually tolerated by the patients.If the regurgitation worsens or becomes symptomatic, reoperation may be necessary.Edwards conducts manufacturing and inspection tests to ensure optimum functionality of each valve prior to final distribution.Such tests used to evaluate if edwards valves meet specification include forward flow testing to determine the pressure gradient across the open valve and a coaptation test under constant hydrostatic back pressure to visually evaluate the coaptation of the leaflets.The root cause of this event cannot be conclusively determined with the available information.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492500222
MDR Report Key17654891
Report Number2015691-2023-15583
Device Sequence Number7370841
Product Code DYE
UDI-Device Identifier00690103021615
UDI-Public(01)00690103021615(17)200525
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer08/25/2023
10/19/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/01/2023
10/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age60 YR
Patient SexMale